Tricor

Discussion in 'The Watercooler' started by wakeupcall, Nov 10, 2007.

  1. wakeupcall

    wakeupcall Well-Known Member

    Okay, you medical people......I need help badly. husband has been taking Tricor for four months. He has had ALL kinds of problems ever since and we are just now figuring out it may be side effects. He's had abdominal pain, joint pain, high creatinine level (he had one tumorous kidney removed a year ago, so only had one kidney!!), and all this started because I looked up his medications when he started having muscle-twitching at night so badly that I can't sleep with him. Jeeeez, I have enough problems sleeping on my own! At any rate, he's going to stop taking it...can it be done immediately, or does he have to wean himself. I know, I know, call the doctor....he sees him next week, but he's felt badly ever since starting it. I think he'd rather risk the high triglycerides.
     
  2. Fran

    Fran Former Site Owner

    For my .02 if he has used it for 4 months, a few more days until he can talk to the doctor is a good idea if he won't call the doctor sooner.
    It's bad business to stop any medication unless you know it can be ended abruptly or has to be weaned.
    Don't take chances.
     
  3. tinamarie1

    tinamarie1 Member

    Pamela, husband is here reading with me and hes an RN...he was asking what miligrams is your husband on of Tricor? He said that abdominal pain is a normal side effect of that drug, however the muscle twitching and joint pain is not really a normal side effects. Is it possible one of his other medications is causing that?
    He wanted to make sure he sees or talks to his doctor before stopping any medications of coarse. Which I told him you have an appointment. next week. I know it must be hard to wait though when you are suffering like that.
     
  4. wakeupcall

    wakeupcall Well-Known Member

    He's taking 145 mg. of Tricor. I looked online for the "rare" side effects and he has almost ALL the rare side effects listed. One of them is an "elevated" creatinine level. What's the matter with these doctors when they KNOW he had a kidney removed? He's even had shortness of breath and that's another rare side effect. He's scheduled for a complete physical this week, along with a stress test, but it seems like lots of his problems started shortly after beginning Tricor.

    Thank you tinamarie1's husband!!!!!
     
  5. Sheila

    Sheila Moderator

    You might also want to call your pharmacist.
     
  6. Lothlorien

    Lothlorien Active Member Staff Member

    When husband was taking Lipitor (which is in there, isn't it the combo of a cholesterol drug and a hypertension drug?) he had muscle cramps in his legs. He had some stomach cramping, but when he complained to his doctor about the leg cramps, doctor told him to stop taking it. He does not take the Lipitor any longer and he is not having the cramping.
     
  7. Lothlorien

    Lothlorien Active Member Staff Member

    Just read this as a side effect of Tricor:

    <div class="ubbcode-block"><div class="ubbcode-header">Quote:</div><div class="ubbcode-body"> Rarely, treatment with fenofibrate has been associated with a serious side effect affecting the muscles. Contact your doctor immediately if you experience unusual or unexplained muscle pain, tenderness, or weakness especially if accompanied by fever or a "flulike" feeling.</div></div>
     
  8. wakeupcall

    wakeupcall Well-Known Member

    husband has had a general feeling of malaise for weeks. We just called a pharmacist and he said the tricor can be stopped immediately. SO, husband is not taking it today....nor the rest of the time before seeing his physician. Now wouldn't that be something if it was this medication that's caused him to feel so badly for quite some time? Grrrrrrrrrrrrr
     
Loading...